Journal of Commutative Algebra

Rees algebras of square-free monomial ideals

Louiza Fouli and Kuei-Nuan Lin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We determine the defining equations of the Rees algebra of an ideal $I$ in the case where $I$ is a square-free monomial ideal such that each connected component of the line graph of the hypergraph corresponding to $I$ has at most $5$ vertices. Moreover, we show in this case that the non-linear equations arise from even closed walks of the line graph, and we also give a description of the defining ideal of the toric ring when $I$ is generated by square-free monomials of the same degree. Furthermore, we provide a new class of ideals of linear type. We show that when $I$ is a square-free monomial ideal with any number of generators and the line graph of the hypergraph corresponding to $I$ is the graph of a disjoint union of trees and graphs with a unique odd cycle, then $I$ is an ideal of linear type.

Article information

Source
J. Commut. Algebra, Volume 7, Number 1 (2015), 25-53.

Dates
First available in Project Euclid: 2 March 2015

Permanent link to this document
https://projecteuclid.org/euclid.jca/1425307757

Digital Object Identifier
doi:10.1216/JCA-2015-7-1-25

Mathematical Reviews number (MathSciNet)
MR3316984

Zentralblatt MATH identifier
1310.13008

Subjects
Primary: 13A02: Graded rings [See also 16W50] 13A15: Ideals; multiplicative ideal theory 13A30: Associated graded rings of ideals (Rees ring, form ring), analytic spread and related topics 05C05: Trees 05E40: Combinatorial aspects of commutative algebra 05E45: Combinatorial aspects of simplicial complexes

Keywords
Rees algebras square-free monomial ideals relation type ideals of linear type graph

Citation

Fouli, Louiza; Lin, Kuei-Nuan. Rees algebras of square-free monomial ideals. J. Commut. Algebra 7 (2015), no. 1, 25--53. doi:10.1216/JCA-2015-7-1-25. https://projecteuclid.org/euclid.jca/1425307757


Export citation

References

  • I. Aberbach, L. Ghezzi and H.T. Há, Homology multipliers and the relation type of parameter ideals, Pacific J. Math. 226 (2006), 1–39.
  • L. Busé, Elimination theory in codimension one and applications, INRIA, 5918, June 2006, 1–47.
  • A. Conca and E. De Negri, $M$-sequences, graph ideals, and ladder ideals of linear type, J. Alg. 211 (1999), 599–624.
  • A. Conca, J. Herzog, N.V. Trung and G. Valla, Diagonal subalgebras of bigraded algebras and embeddings of blow-ups of projective spaces, Amer. J. Math. 119 (1997), 859–901.
  • A. Corso and U. Nagel, Monomial and toric ideals associated to Ferrers graphs, Trans. Amer. Math. Soc. 361 (2009), 1371–1395.
  • D. Cox, A. Kustin, C. Polini and B. Ulrich, A study of singularities on rational curves via syzygies, Mem. Amer. Math. Soc. 222 (2013), x+116 pp.
  • D. Cox, J. Little and H. Schenck, Toric varieties, Grad. Stud. Math. 124, American Mathematical Society, Providence, RI, 2011.
  • V. Gasharov, N. Horwitz and I. Peeva, Hilbert functions over toric rings, Michigan Math. J. 57 (2008), 339–357.
  • A. Geramita and A. Gimigliano, Generators for the defining ideal of certain rational surfaces, Duke Math. J. 62 (1991), 61–83.
  • A. Geramita, A. Gimigliano and B. Harbourne, Projectively normal but superabundant embeddings of rational surfaces in projective space, J. Alg. 169 (1994), 791–804.
  • A. Gimigliano, On Veronesean surfaces, Proc. Konin. Ned. Akad. 92 (1989), 75–85.
  • A. Gimigliano and A. Lorenzini, On the ideal of Veronesean surfaces, Canad. J. Math. 43 (1993), 758–777.
  • H.T. Hà, Box-shaped matrices and the defining ideal of certain blowup surfaces, J. Pure Appl. Alg. 167 (2001), 203–224.
  • ––––, On the Rees algebra of certain codimension two perfect ideals, Manuscr. Math. 107 (2002), 479–501.
  • J. Herzog, A. Simis and W.V. Vasconcelos, Approximation complexes of blowing-up rings, J. Alg. 74 (1982), 466–493.
  • ––––, Approximation complexes of blowing-up rings, II, J. Alg. 82 (1983), 53–83.
  • J. Herzog, W.V. Vasconcelos and R.H. Villarreal, Ideals with sliding depth, Nagoya Math. J. 99 (1985), 159–172.
  • S. Huckaba, On complete $d$-sequences and the defining ideals of Rees algebras, Math. Proc. Cambr. Phil. Soc. 106 (1989), 445–458.
  • C. Huneke, Determinantal ideals of linear type, Arch. Math. (Basel) 47 (1986), 324–329.
  • ––––, On the symmetric and Rees algebra of an ideal generated by a $d$-sequence, J. Algebra 62 (1980), 268–275.
  • A. Kustin, C. Polini and B. Ulrich, Rational normal scrolls and the defining equations of Rees algebras, J. reine angew. Math. 650 (2011), 23–65.
  • Y-H. Lai, On the relation type of systems of parameters, J. Alg. 175 (1995), 339–358.
  • K.-N. Lin and C. Polini, Rees algebras of truncations of complete intersections, J. Alg. 410 (2014), 36–52.
  • A. Micali, Sur les algèbres universelles, Ann. Inst. Four. 14 (1964), 33–87.
  • S. Morey, Equations of blowups of ideals of codimension two and three, J. Pure Appl. Alg. 109 (1996), 197–211.
  • S. Morey and B. Ulrich, Rees algebras of ideals with low codimension, Proc. Amer. Math. Soc. 124 (1996), 3653–3661.
  • H. Ohsugi and T. Hibi, Toric ideals generated by quadratic binomials, J. Alg. 218 (1999), 509–527.
  • E. Reyes, C. Tatakis and A. Thoma, Minimal generators of toric ideals of graphs, Adv. Appl. Math. 48 (2012), 64–78.
  • A. Simis, N. Trung and G. Valla, The diagonal subalgebra of a blow-up algebra, J. Pure Appl. Alg. 125 (1998), 305–328.
  • J.A. Soleyman and X. Zheng, Monomial ideals of forest type, Comm. Alg. 40 (2012), 2786–2797.
  • D. Taylor, Ideals generated by monomials in an $R$-sequence, Ph.D. dissertation, University of Chicago, Chicago, 1966.
  • N.V. Trung, Reduction exponent and degree bound for the defining equations of graded rings, Proc. Amer. Math. Soc. 101 (1987), 229–236.
  • G. Valla, On the symmetric and Rees algebra of an ideal, Manuscr. Math. 30 (1980), 239–255.
  • W. Vasconcelos, Arithmetic of blowup algebras, Lond. Math. Soc. Lect. Note 195, Cambridge University Press, Cambridge, 1994.
  • R.H. Villarreal, Rees algebras of edge ideals, Comm. Alg. 23 (1995), 3513–3524.
  • H-J. Wang, The relation-type conjecture holds for rings with finite local cohomology, Comm. Alg. 25 (1997), 785–801.